Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

June 11, 2021Dodge County, Jefferson County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 11, 2021, 5:05 PM CDT for Dodge County, Jefferson County, Waukesha County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 5:05 PM CDT (22:05 UTC)
Expired
Jun 11, 2021, 5:45 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI

Counties Dodge County, WI, Jefferson County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:12 PM CDTHAIL 0.881 Wnw Watertown, WIHEAVY RAINFALL AND HAIL ON WEST SIDE OF WATERTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS83 KMKX 112205
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Fri Jun 11 2021

WIZ057-058-063>065-069-070-112245-
Dodge-Walworth-Columbia-Rock-Waukesha-Jefferson-Dane-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...EASTERN COLUMBIA...WAUKESHA...EASTERN DANE...
JEFFERSON AND DODGE COUNTIES...

At 503 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to Fort Atkinson. Movement 
was southeast at 10 mph. Scattered storms will continue into the 
early evening.

Winds of 40 to 50 mph and penny size hail are possible with these
storms into the early evening.

Locations impacted include...
Waukesha, Muskego, Watertown, Beaver Dam, Whitewater, Hartford,
Pewaukee, Fort Atkinson, Waupun, Sussex, Hartland, Jefferson,
Mukwonago, Delafield, Lake Mills, Milton, Edgerton, Mayville,
Columbus and East Troy.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4274 8914 4363 8911 4363 8841 4354 8840
      4337 8841 4337 8842 4319 8842 4319 8823
      4284 8818 4284 8831 4274 8831
TIME...MOT...LOC 2203Z 316DEG 10KT 4350 8900 4291 8882 

$$

HANSEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:55 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 1:55 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Fri Jun 11 2021

.SHORT TERM...
(Issued 155 PM CDT Fri Jun 11 2021)

Tonight through Saturday night:

Watching an impending converging boundary scenario as outflow
from SC WI convection is heading for the lake breeze boundary. So
could see additional development evolve from that. Another
boundary generating convection across western WI. Then we have a
weak trough/boundary from SC WI to a weak low near KMSP. MLCAPE to
1500 j/kg. There will be a mid level wave coming through along
with a surface/850 trough. So better forcing features will arrive
overnight. So have some higher pops for the arrival of these.
Still some disparity amongst the CAM's on the coverage but could
end up being a scattered scenario. The HRRR does linger some
isolated to scattered convection on Saturday with some suggestion
of an inverted trough feature in the area.

&&

.LONG TERM...
(Issued 155 PM CDT Fri Jun 11 2021)

Sunday through Monday night:

Northwest mid level flow is proggd to carry some energy through the
western Great Lakes region. The relatively weak thermal trough will
get displaced by a little waa resurgence ahead of the first wave. A
cold front will drop into the area from the north Sunday night
displacing the thermal ridge. Cold advection kicks in for Monday.
Little if any precip associated with the front as models showing
this activity mainly to our north or east. Looks quiet and cooler
into Monday night.

Tuesday through Friday:

A cooler and drier high pressure area ridges into the area early in
this period. Expect quiet conditions with a comfortable airmass. As
the high slips off to the east later in the period a frontal
boundary may bring a chance of showers and storms Thursday night
into Friday along with a surge of warmer and likely more humid
conditions ahead of it.

&&

.AVIATION...
(Issued 155 PM CDT Fri Jun 11 2021)

VFR conditions for much of this period with main focus on convective
trends. Some isolated development possible this afternoon especially
in south central WI. Better chances come tonight as mid level energy
and some lower level forcing arrive. Some of this convection may
linger into Saturday due to potential for lower level trough to
linger in southeast WI.

&&

.MARINE...
(Issued 155 PM CDT Fri Jun 11 2021)

As a cold front moves through this weekend winds may briefly pick
up after the frontal passage early next week, but nothing that is
too strong with gusts up around 15-20kts. Other concerns will be
with any storms that affect the area through Saturday ahead of the
cold front.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 11, 3:19 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
319 PM CDT Fri Jun 11 2021

WIZ046-047-051-052-056>060-062>072-122030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
319 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are expected. A few strong to
severe storms are possible with large hail to the size of quarters
and winds up to 60 mph.

The Wisconsin DNR has issued an Air Quality Advisory for Ozone for
people in Kenosha, Racine, Walworth, Waukesha, Jefferson,
Washington, Dodge and Fond du Lac counties until 11 pm this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A few thunderstorms are possible on Saturday, mainly across
southeast Wisconsin. Severe weather is not anticipated at the
moment.

There will be another chance of thunderstorms Thursday night.

.SPOTTER INFORMATION STATEMENT...

Storm reports will be appreciated.

LMZ643>646-122030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Patchy fog will be possible. There is a chance for thunderstorms
with gusty winds and large hail possible.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance for thunderstorms on Saturday but severe
weather is not anticipated.

There will be another chance of thunderstorms Thursday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
319 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Patchy fog is possible. There is a chance for thunderstorms. Some
gusty winds are possible with a few of the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance for thunderstorms on Saturday on the southern
end of Lake Michigan, but severe weather is not anticipated at the
moment.

There will be another chance of thunderstorms Thursday night.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 11, 3:24 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Fri Jun 11 2021

WIZ067-068-112115-
Green-Lafayette-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFAYETTE
AND SOUTHWESTERN GREEN COUNTIES...

At 324 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southwest of Argyle to near Lena.
Movement was southeast at 10 mph.

Winds of 30 to 40 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Wiota, South Wayne, Browntown, Gratiot and Woodford.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4251 8999 4272 9008 4263 8973 4250 8968
TIME...MOT...LOC 2024Z 299DEG 10KT 4262 8997 4234 8985

HANSEN
Special weather statement, Jun 11, 3:49 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
349 PM CDT Fri Jun 11 2021

WIZ046-057-112145-
Columbia-Marquette-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COLUMBIA
AND WESTERN MARQUETTE COUNTIES...

At 349 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Friendship to 6 miles northeast of
Wisconsin Dells. Movement was east at 15 mph.

Winds of 30 to 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Westfield, Lawrence, Packwaukee, Oxford, Endeavor, Springfield
Corners, Briggsville and Harrisville.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4360 8935 4359 8972 4360 8972 4360 8974
      4364 8975 4364 8960 4398 8960 4398 8941
TIME...MOT...LOC 2049Z 275DEG 12KT 4403 8975 4366 8967

HANSEN
Local storm report, Jun 11, 3:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       5 SE DODGEVILLE         42.91N 90.05W
06/11/2021  E2.00 INCH       IOWA               WI   COCORAHS

            NEARLY 2 INCHES OF RAIN IN 45 MINUTES.

&&
Special weather statement, Jun 11, 4:13 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
413 PM CDT Fri Jun 11 2021

WIZ046-047-057-063-068-112215-
Green-Columbia-Green Lake-Marquette-Dane-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...NORTHERN
GREEN...COLUMBIA...DANE AND MARQUETTE COUNTIES...

At 412 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Westfield to near
Cottage Grove. Movement was southeast at 15 mph.

Winds of 30 to 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Verona, Portage, Oregon, McFarland, Monona, Mount Horeb, Windsor,
Edgerton, Columbus, Prairie Du Sac, Marshall, Sauk City, Waterloo and
Lake Wisconsin.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4285 8901 4285 8984 4321 8984 4327 8972
      4331 8973 4336 8967 4338 8960 4398 8960
      4398 8899
TIME...MOT...LOC 2112Z 293DEG 13KT 4396 8957 4304 8922

HANSEN
Special weather statement, Jun 11, 4:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
454 PM CDT Fri Jun 11 2021

WIZ064-065-112245-
Waukesha-Jefferson-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAUKESHA AND
SOUTHEASTERN JEFFERSON COUNTIES...

At 454 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving south at 10 mph.

Winds of 40 to 50 mph and pea size hail are possible with this storm.

Locations impacted include...
Hartland, Delafield, Wales, Oconomowoc, Ottawa, Dousman, North
Prairie, Nashotah, Waterville, Oconomowoc Lake, Summit, Genesee
Depot, Lapham Peak St Park and Nws Milwaukee/sullivan.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4311 8846 4307 8833 4290 8839 4296 8860
TIME...MOT...LOC 2154Z 013DEG 9KT 4302 8844

HANSEN
Special weather statement, Jun 11, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Fri Jun 11 2021

WIZ057-058-063>065-069-070-112245-
Dodge-Walworth-Columbia-Rock-Waukesha-Jefferson-Dane-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...EASTERN COLUMBIA...WAUKESHA...EASTERN DANE...
JEFFERSON AND DODGE COUNTIES...

At 503 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to Fort Atkinson. Movement
was southeast at 10 mph. Scattered storms will continue into the
early evening.

Winds of 40 to 50 mph and penny size hail are possible with these
storms into the early evening.

Locations impacted include...
Waukesha, Muskego, Watertown, Beaver Dam, Whitewater, Hartford,
Pewaukee, Fort Atkinson, Waupun, Sussex, Hartland, Jefferson,
Mukwonago, Delafield, Lake Mills, Milton, Edgerton, Mayville,
Columbus and East Troy.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4274 8914 4363 8911 4363 8841 4354 8840
      4337 8841 4337 8842 4319 8842 4319 8823
      4284 8818 4284 8831 4274 8831
TIME...MOT...LOC 2203Z 316DEG 10KT 4350 8900 4291 8882

HANSEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:25 PM CDTSpecial Weather StatementMKXRock50 min
Jun 11, 1:00 PM CDTSpecial Weather StatementMKXRock45 min
Jun 11, 2:36 PM CDTSpecial Weather StatementMKXSauk54 min
Jun 11, 2:50 PM CDTSpecial Weather StatementMKXGreen55 min
Jun 11, 3:06 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk24 min
Jun 11, 3:24 PM CDTSpecial Weather StatementMKXLafayette51 min
Jun 11, 3:49 PM CDTSpecial Weather StatementMKXMarquette56 min
Jun 11, 4:13 PM CDTSpecial Weather StatementMKXColumbia, Dane, Marquette62 min
Jun 11, 4:33 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson14 min
Jun 11, 4:54 PM CDTSpecial Weather StatementMKXWaukesha51 min
Jun 11, 5:55 PM CDTSpecial Weather StatementMKXJefferson, Walworth, Waukesha65 min
Jun 11, 6:46 PM CDTSpecial Weather StatementMKXMilwaukee, Racine29 min
Jun 11, 6:48 PM CDTSpecial Marine WarningMKX57 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.